Patient :I started to get cramps this past friday, which wasn't bothersom as I was expecting my period soon anyway. My period was 2 full days late. I didn't get it until sunday, which was weird as they are on time, every time! I had and have worse than normal cramps, but nothing so serious as to go to the dr. I also had a very light flow until monday night. Between sunday and today wednesday) I've used 20 tampons which is really not normal for me, I usually use about 8-9 because my periods only last about 3 days. I have been absolutely miserable since sunday. Yesterday I was in the shower and a giant chunk of brownish pink stuff came out. It was about the size of quarter, but spherical and not flat. It was followed by 2-3 smaller chunks. My boyfriend brought up miscarriage and I shot him down right away. Later on it was kinda nagging me so I researched it and now I'm worried. The pictures they had on these websites look exactly like what came out in the shower. I'm 24 and have no children, so I have no idea. I have had my period regularly for almost 11 years and its never been like this, and I never have seen anything like what gushed out when I was in the shower. Is it possible that I could have had a miscarriage? And if so, do I need to seek medical attention?
Thanks for contacting askthedoctor.com for an opinion.
As is understood that you have been having regular menses all throughout these years and your last menses have been regular then it is unlikely that you had your next menses on almost time and didn't have any early pregnancy symptoms. However , if you have been sexually active and this time your periods have been heavier and prolonged , it is always better to rule out pregnancy with a serum beta HCG test which can detect minimum levels of hcg as well. If the levels are more than 1, then you have been pregnant and it's a possibility that what you passed was probably an abortus.
So get a test done. If negative then it is advisable to get an USG pelvis done to rule out any uterine cause for excessive bleeding this cycle. Usually, it is stress related and also due to hormonal imbalance. Please visit your physician for a detailed evaluation.
I hope i have answered your query,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.